Pain After Botox Injections in Pelvic... - Pelvic Pain Suppo...

Pelvic Pain Support Network
13,952 members4,311 posts

Pain After Botox Injections in Pelvic Floor Muscles

JoJo012
JoJo012

Hi, I recently had Botox injections into my pelvic floor muscles by Professor Vikram Khullar to try and stop the bad pelvic floor spasm pain I’ve been diagnosed with. It will be 2 weeks tomorrow since I’ve had this procedure but only feel like my pain is getting worse.

Can anyone advise who’s had this procedure for the same thing and if this is normal and how long it will take to go/get better?

My pain currently feels like further spasm/contraction pain of an intense aching feeling and lots of pressure. Doesn’t ever hurt when I pee. Just starts hurting after I pee mainly.

Thanks in advance for any help here.

23 Replies
oldestnewest

I too have pain in my pelvic area after urination and passing gas. It's like a vise tightening inside my rectum and the spasms hurt like hell. I've had every test and seen every doctor there is. I've found that if I lie down and apply heat between my legs by the anus that after about 15 minutes the spasms and vise like pain goes away. By the way, I am a 70 y/o male, otherwise in good health.

I have Botox injections twice, once to my pelvic floor once into my perform is. I did not have any increase pain I did get some relief which lasted several weeks. I had this with Dr Greenslade in Bristol.

Regards lucy

JoJo012
JoJo012 in reply to lucyp

Hi Lucy, what was your diagnosis? I’ve been diagnosed with Short Pelvic Floor Syndrome. Basically very tight pelvic floor muscles that are now in spasm.

Jo

lucyp
lucyp in reply to JoJo012

I had a diagnosis of on whether muscle caused the on or the other round I don,t know. I do know that most people with pen also have a lot of pelvic floor muscle spasm, so vicious circle.

Regards lucy

lucyp
lucyp in reply to lucyp

Sorry that's supposed to say on not pen.

Lucy

lucyp
lucyp in reply to lucyp

My computer is being odd it's supposed to say or pudendal neuralgia.

lucy

JoJo012
JoJo012 in reply to lucyp

Oh I see. I actually haven’t been diagnosed with PN, just pelvic floor spasm. So maybe that’s why it’s slightly different for me?

Who knows!

Hi, I usually don’t respond to these but I totally feel for you as someone who had the same experience. It is 100 percent normal to feel 5,000 times worse after getting Botox injections. Usually the pain is worse - for me personally it took four weeks after injections for everything to simmer down. The best thing to do is to do acupuncture with someone who targets the “liver” (Korean acupuncture) and to try to remain as calm as possible knowing this is not a life time thing.

Also I cannot beg you more to go see dr Heo Chung in New York for acupuncture therapy- she has changed my life and so many others

pizon
pizon in reply to gabss55

thank you for your reply I too am looking to use acupuncture therapy but am in the state of DE is there anyone on this site that can recommend someone in my area and if you please what is the difference between Chinese and Korean acupuncture?

gabss55
gabss55 in reply to pizon

Korean is much more effective honestly I have no idea why but it just is I tried everything before I found this and I was so grateful when I did

Thank you that’s so nice to hear from someone who’s been through this. I was warned by the nurse that the pain usually gets worse afterwards. I just wasn’t expecting it to get worse and worse each day! I guess I have to be patient and wait and see then. Not my strongest virtue.

Thanks for the acupuncture recommendation but I actually live in the UK.

I’m due to start physio on the NHS on Friday. I will ask them about this when I see them.

Are you pain free now? And if so how long did it take you to get there?

I just had botox a week ago and also have experienced worsened symptoms. But everything I read says it can take a few weeks for things to simmer down. A few years back I also had botox and managed to improve afterward. I think seeing a physical therapist during this period would be helpful as your muscles will be more relaxed after the botox.

Hi there, first time in website. I have suffered with chronic pain for many years and it is only now i feel i can share my story, an edited version., Here goes, hysterectomy at 26 numerous ops for ovarian cysts then came the adhesions which resulted in 13ops in total. I have now been diagnosed with complex abdominal pelvic pain syndrome, chronic adhesions on bowel, bladder and pelvis, Levator -ani syndrome and chronic bowel disease. Now have been advised that no future surgery is an option due to the extreme risks. So now on a shed load of meds and yesterday had my first round of BOTOX in the pubisrectalis muscle to see if it will help with extreme muscle spasms ,I really am at the stage where I will try anything for managing my condition. I am in severe pain, can't sit on my bottom and going to toilet is very painful. So sad to hear you are still in pain after 2weeks im struggling on day 2!! I really hope our treatment works as I feel now this is just the start of a very long painful road.

Hi Skye, so sorry to hear of your plight. That sounds just awful for you to go through all that. You sound like quite a positive person though, so hopefully this will help pull you through.

I’ve been told by quite a few different people now that it usually takes about 4 weeks before you see a difference. I’m coming up to 4 weeks on Tuesday, so we’ll see. I’ve also started physio therapy now, so hopefully that will help speed things up also. I’m still having some bad episodes of pain but not as intense now and not all the time.

Can I ask where you were being treated for your Botox procedure?

I’m under St Mary’s hospital.

Skye22
Skye22 in reply to JoJo012

Hi there i stay in the uk, botox injections were done at new victoria hospital in glasgow. I was introduced to my specialist bladder and bowel physiotherapist 3years ago she has changed my life as being the first medical professional who actually listened and drew up a comprehensive care plan. We have tried acupuncture which unfortunately was just to painful. Tried biofeedback not much not there either.

She introduced me to my gyneacologist and colorectal consultant who carried out lots of tests that finally gave me answers that I had questioned for years. My physio does abdominal visceral massage to help my bowel spasms and adhesion pain ,and she supports me every week with bowel irrigation. It was my physio who diagnosed Levator-ani syndrome. We started with internal vaginal pressure manipulation which identified the areas of extreme spasms in muscle, and identified areas for BOTOX. she

works alongside my other doctors which is a great multifunctional team approach for my medical needs, only took 30 odd years. So I would definitely recommend a physio, mine has enabled me to have a more focused and positives of my condition here's being able to sit on my bottom like a normal person!!

JoJo012
JoJo012 in reply to Skye22

Well best of luck Skye on your journey.

Hopefully we’ll all be pain free one day!

Oh and just to let you know, I was told that the pain would ramp up more after the Botox injections, as you’re obviously having needles and something foreign injected into muscles and nerve endings so kind of makes sense it would cause trauma and pain here.

Jo

Well best of luck to you Skye on your journey.

Hopefully we’ll all be pain free one day!

I too had Botox injected into my pelvic floor muscles 10 days ago for levator myalgia/hypertonic pelvic floor and am also experiencing this aching pain. It also feels like the area is hardening rather than relaxing. Fingers crossed the Botox kicks in for both of us soon!

If you are still on this forum I'm interested to know if the Botox worked for you and if you went back for more

JoJo012
JoJo012 in reply to kalecolbe12

No unfortunately it didn’t work for me. My PT also thought it wasn’t right for me to have it done internally again even though it was offered to me again, as she believes my pelvic floor pain is caused from external musculoskeletal problems so wouldn’t be of any benefit to me.

You may also like...